Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 92, NWS Dodge City, KS

June 9, 20094 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 2009, 6:23 PM CDT for 4 counties in Kansas. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2009, 6:23 PM CDT (23:23 UTC)
Expired
Jun 9, 2009, 6:39 PM CDT
In force
16 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS

The radar

The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:27 PM CDTHAIL 111 Wnw Jetmore, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 092323
SVRDDC
KSC055-083-101-135-100015-
/O.NEW.KDDC.SV.W.0092.090609T2323Z-090610T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
  NORTHWESTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.
  SOUTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS.
  SOUTHERN NESS COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 715 PM CDT

* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES EAST OF KALVESTA...OR 9 MILES WEST OF JETMORE...MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KALVESTA...
  RURAL RESIDENCES OF NORTHEASTERN FINNEY...NORTHWESTERN HODGEMAN...
  SOUTHEASTERN LANE AND SOUTHERN NESS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES AND EXTENDS THE PREVIOUS WARNING ISSUED FOR 
HODGEMAN COUNTY.

&&

LAT...LON 3835 10034 3837 9966 3800 10000 3801 10030
TIME...MOT...LOC 2322Z 225DEG 23KT 3809 10006

$$

18
2 follow-up statements
000 
WWUS53 KDDC 092332
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
632 PM CDT TUE JUN 9 2009

KSC055-101-092342-
/O.CAN.KDDC.SV.W.0092.000000T0000Z-090610T0015Z/
LANE KS-FINNEY KS-
632 PM CDT TUE JUN 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FINNEY AND
SOUTHEASTERN LANE COUNTIES IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF NORTHEASTERN FINNEY AND SOUTHEASTERN LANE
  COUNTIES.

LAT...LON 3801 10020 3835 10022 3837 9966 3800 10000
TIME...MOT...LOC 2332Z 225DEG 23KT 3813 10000

$$

KSC083-135-100015-
/O.CON.KDDC.SV.W.0092.000000T0000Z-090610T0015Z/
NESS KS-HODGEMAN KS-
632 PM CDT TUE JUN 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN HODGEMAN AND SOUTHERN NESS COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER CENTRAL HODGEMAN COUNTY...OR 7
MILES NORTHWEST OF JETMORE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF NORTHWESTERN HODGEMAN AND SOUTHERN NESS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3801 10020 3835 10022 3837 9966 3800 10000
TIME...MOT...LOC 2332Z 225DEG 23KT 3813 10000

$$

18
000 
WWUS53 KDDC 092339
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
639 PM CDT TUE JUN 9 2009

KSC083-135-092349-
/O.CAN.KDDC.SV.W.0092.000000T0000Z-090610T0015Z/
NESS KS-HODGEMAN KS-
639 PM CDT TUE JUN 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HODGEMAN AND
SOUTHERN NESS COUNTIES IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF NORTHWESTERN HODGEMAN AND SOUTHERN NESS
  COUNTIES.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHWESTERN HODGEMAN AND SOUTHERN NESS
COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3801 10020 3835 10022 3837 9966 3800 10000
TIME...MOT...LOC 2339Z 225DEG 23KT 3816 9996

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:44 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 9, 1:44 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
144 PM CDT TUE JUN 9 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORM CHANCES, SEVERITY, TIMING, PLACEMENT ALL CHALLENGES IN
THE FORECAST TONIGHT THROUGH WEDNESDAY NIGHT.  A CLUSTER OF
THUNDERSTORMS DEVELOPED AROUND DAYBREAK ACROSS NORTH-CENTRAL KANSAS
WHICH HAD MOVED FAIRLY RAPIDLY EAST INTO EAST-CENTRAL KANSAS BY
MIDDAY.  THIS MCS HAS SENT AN OUTFLOW BOUNDARY SOUTH INTO SOUTH
CENTRAL AND PORTIONS OF SOUTHWEST KANSAS.  INDICATIONS ARE THIS
FRONT/OUTFLOW BOUNDARY WILL BEGIN TO SLOW ITS PUSH LATER THIS
AFTERNOON AND STALL OUT FROM NEAR LAKIN TO GARDEN CITY TO DODGE CITY
TO PRATT.  SURFACE WESTERLY MOMENTUM HAD DEVELOPED ACROSS TX-OK
PANHANDLE...HOWEVER DEWPOINTS IN THE LOWER 60S HAD REMAINED AS FAR
WEST AS HUGOTON TO GUYMON PER 17Z OBS.  FEEL THAT DRY AIR WILL
CONTINUE TO ADVECT EAST, HOWEVER, WITH A DRYLINE/FRONT INTERSECTION
SOMEWHERE ACROSS SOUTH-CENTRAL KS...PERHAPS AS FAR WEST AS A KDDC TO
ASHLAND LINE BY 22Z...OR THE EXPECTED TIME OF SURFACE-BASED
CONVECTIVE INITIATION.  ALONG THE DRYLINE/FRONT
INTERSECTION...SURFACE-BASED CAPE WILL EXCEED 3500 J/KG TO GO ALONG
WITH EXCELLENT DEEP LAYER SHEAR.  STORMS THAT FORM ALONG THE
EAST-WEST ORIENTED TO THE EAST OF THE DRYLINE WILL BE THE MOST
LIKELY CANDIDATES FOR TORNADOES...WITH THAT GREATEST THREAT BEING
ALONG AND EAST OF A NESS CITY TO BUCKLIN LINE.  OTHER ISOLATED TO
WIDELY SCATTERED STORMS SHOULD DEVELOP BACK WEST ALONG THE FRONT
INTO NORTHWEST SECTIONS OF DDC FA.  THESE STORMS WILL ALSO HAVE A
FAIR AMOUNT OF SBCAPE TO WORK WITH...ON THE ORDER OF 1500 TO 2500
J/KG...WITH SEVERE WEATHER ALSO EXPECTED.  LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS WILL BE THE MOST LIKELY THREATS WITH THESE
STORMS.  THESE STORMS WILL PROBABLY NOT LINGER LONG AFTER
SUNSET...WHEREAS DRYLINE/FRONT INTERSECTION STORMS WILL PROBABLY
EVOLVE INTO AN MCS MOVING DEEPER INTO SOUTH-CENTRAL AND SOUTHEAST
KANSAS.

WEDNESDAY...AS THE MAIN UPPER LEVEL ENERGY LIFTS OUT OF THE
SOUTHWEST CONUS...MORE WIDESPREAD THUNDERSTORMS WILL DEVELOP ALONG
THE FRONT AS WELL AS IN THE POST FRONTAL UPSLOPE REGION ACROSS
EASTERN COLORADO.  BY LATE AFTERNOON... THE FRONT IS EXPECTED TO
STALL OUT VERY NEAR THE SOUTHWEST KANSAS-OKLAHOMA BORDER WITH
RENEWED CONVECTIVE DEVELOPMENT ALONG THIS FRONT.  OTHER SHOWERS AND
THUNDERSTORMS MAY DEVELOP IN THE POST-FRONTAL REGION ACROSS THE
REMAINDER OF SOUTHWEST KANSAS GIVEN THE MID LEVEL BAROCLINIC ZONE
OVERHEAD WITH FAIRLY DECENT FRONTOGENETIC FORCING.  AS SUCH...WILL
BE GOING WITH 40-50 POPS DURING THE LATTER HALF OF THE DAY ACROSS
MUCH OF THE AREA.  AN ORGANIZED MCS WILL PROBABLY DEVELOP BY EARLY
EVENING ALONG THE FRONT AND/OR FROM CONVECTION DEVELOPING ACROSS
EASTERN COLORADO IN THE FAVORABLE LOW LEVEL UPSLOPE.  WILL ALSO BE
CARRYING 40-50 POPS THROUGH WEDNESDAY NIGHT.

THURSDAY...AS THIS SYSTEM EJECTS OUT OF THE CENTRAL PLAINS...THE
FRONT WILL SINK SOUTH TOWARD THE RED RIVER VALLEY AND TX
PANHANDLE...HOWEVER YET ANOTHER PERTURBATION IN THE PERSISTENT
SOUTHWEST FLOW ALOFT WILL APPROACH THE HIGH PLAINS.  CONVECTION WILL
MOST LIKELY DEVELOP IN EASTERN COLORADO ONCE AGAIN IN UPSLOPE LOW
LEVEL FLOW...HOWEVER ANY IMPACTS FROM THESE STORMS WILL BE DURING
THE THURSDAY NIGHT PERIOD ACROSS MAINLY THE WESTERN DDC FA. -UMSCHEID

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING A GENERAL
WESTERLY FLOW ALOFT REMAINING IN PLACE ACROSS THE CENTRAL PLAINS
THROUGH THE END OF THE WEEKEND WHILE AN UPPER LEVEL TROUGH OF LOW
PRESSURE BEGINS TO BUILD ACROSS THE EXTREME WESTERN CONUS. A SERIES
OF H5 VORT MAXES WILL CONTINUE TO PUSH THROUGH THE LARGE SCALE
PATTERN THROUGHOUT THE PERIOD. BOTH THE GFS AND ECMWF SHOW PLENTY
OF LOW LEVEL MOISTURE REMAINING INTACT ACROSS THE CENTRAL PLAINS AS
WELL AS A DRYLINE OSCILLATING BACK AND FORTH ACROSS THE PANHANDLES
AND SOUTHWEST KANSAS. AS A RESULT, THE POSSIBILITY FOR THUNDERSTORMS
WILL REMAIN ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS NEARLY
EACH DAY INTO EARLY NEXT WEEK. WILL KEEP SLIGHT TO LOW END CHANCE
POPS IN EACH DAY DUE TO THE UNCERTAINTY OF THE MORE FINITE DETAILS
AND THE ISOLATED NATURE OF ANY DEVELOPING STORMS. HOWEVER, THE
TENDENCY WILL BE TO HAVE THE SLIGHTLY HIGHER POPS IN OUR NORTH AND
EAST WHERE THE AVAILABILITY OF LOW LEVEL MOISTURE WILL BE A LITTLE
BETTER.

A GENERAL WARMING TREND CAN BE EXPECTED THROUGH THE WEEKEND AS A LOW
LEVEL SOUTH TO SOUTHEASTERLY FLOW GENERALLY PREVAILS ACROSS
SOUTHWEST KANSAS. FOR FRIDAY, THE GFS AND ECMWF SHOW TEMPERATURES AT
H85 RANGING FROM THE UPPER TEENS(C) ACROSS EASTERN PORTIONS OF THE
CWA TO THE MID 20S(C) SOUTHWEST. HIGHS MAINLY IN THE 80S(F) CAN BE
EXPECTED FRIDAY. TEMPERATURES WILL GRADUALLY CLIMB TO JUST ABOVE
SEASONAL LEVELS BY EARLY NEXT WEEK. PLAN NO SIGNIFICANT CHANGES TO
TEMPERATURES.

&&

.AVIATION...

A WARM FRONT WILL MOVE NORTH ACROSS SOUTH CENTRAL AND SOUTHWEST
KANSAS THIS EVENING BEFORE STALLING IN THE GENERAL VICINITY OF KGCK
TO KDDC. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT
THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS
MAY BECOME SEVERE. MVFR/IFR CIGS ARE POSSIBLE ALONG AND NORTH OF THE
FRONTAL BOUNDARY EARLY THIS EVENING AS A LOW LEVEL DECK OF STRATUS
IS SLOW TO ERODE NORTHWARD. MVFR/IFR CONDITIONS ARE ALSO POSSIBLE IN
ASSOCIATION WITH ANY DEVELOPING CONVECTION...MAINLY NORTH AND EAST
OF KLBL. THE STALLED FRONTAL BOUNDARY WILL THEN RETURN SOUTH AS A
COLD FRONT OVERNIGHT. MVFR/VFR CIGS ARE AGAIN POSSIBLE AT ALL TAF
SITES ALONG AND BEHIND THE COLD FRONT AS IT MOVES BACK SOUTH INTO
THE PANHANDLE OF TEXAS AND WESTERN OKLAHOMA LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  59  80  56  77 /  30  40  50  10
GCK  56  79  54  77 /  40  40  40  20
EHA  58  81  54  78 /  40  40  40  20
LBL  59  81  55  78 /  40  40  50  10
HYS  56  75  55  74 /  30  40  40  10
P28  65  82  61  77 /  30  30  50  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN25/32/31
Hazardous weather outlook, Jun 9, 4:41 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
441 AM CDT TUE JUN 9 2009

KSZ043-061>063-074>078-084>088-101000-
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
441 AM CDT TUE JUN 9 2009 /341 AM MDT TUE JUN 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THERE IS A SLIGHT
CHANCE A FEW STORMS WILL BE STRONG ENOUGH TO PRODUCE HAIL TO THE
SIZE OF PENNIES. THE MAIN TIME FRAME FOR ANY POSSIBLE SEVERE
WEATHER WILL BE AFTER 4 PM CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL COME THROUGH WESTERN KANSAS WEDNESDAY
NIGHT, BRINGING SHOWERS AND THUNDERSTORMS. A FEW HAIL STORMS WITH
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIGHT CHANCE FOR SPOTTER ACTIVATION AFTER 4 PM TODAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ031-046-101000-
ELLIS-RUSH-
441 AM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING, A FEW STORMS
MAY PRODUCE SMALL HAIL. AS THE AFTERNOON HEATS UP, THERE WILL BE
INCREASING CHANCES OF SEVERE STORMS, MAINLY AFTER 4 PM CDT. LARGE
HAIL TO THE SIZE OF GOLFBALLS WILL ACCOMPANY A FEW OF THESE
STORMS. TORNADOES ARE POSSIBLE LATE THIS AFTERNOON AND INTO THE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL COME THROUGH WESTERN KANSAS WEDNESDAY
NIGHT, BRINGING SHOWERS AND THUNDERSTORMS. A FEW HAIL STORMS WITH
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 4 PM CDT TODAY. PLEASE PASS
ALL SEVERE WEATHER REPORTS TO YOUR COUNTY EMERGENCY MANAGER, WHO
WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-044-045-064>066-079>081-089-090-101000-
TREGO-LANE-NESS-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
441 AM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THIS MORNING.
SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS. LATE THIS
AFTERNOON AND EARLY EVENING, THERE IS ANOTHER CHANCE FOR STORMS, SOME OF
THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL COME THROUGH WESTERN KANSAS WEDNESDAY
NIGHT, BRINGING SHOWERS AND THUNDERSTORMS. A FEW HAIL STORMS WITH
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 4 PM CDT TODAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, Jun 9, 6:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             DODGE CITY              37.76N 100.01W
06/09/2009  E1.75 INCH       FORD               KS   NWS EMPLOYEE

            HAIL MEASURED FROM 1 INCH TO 1 3/4 INCHES IN DIAMETER.
            HEAVY RAIN ACCOMPANIED THIS HAIL.

&&

MB
Local storm report, Jun 9, 6:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TO LOCATION...
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             1 E DODGE CITY          37.76N 100.01W
06/09/2009  E1.75 INCH       FORD               KS   NWS EMPLOYEE

            HAIL MEASURED FROM 1 INCH TO 1 3/4 INCHES IN DIAMETER.
            HEAVY RAIN ACCOMPANIED THIS HAIL.

&&

MB
Local storm report, Jun 9, 6:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             3 SW DODGE CITY         37.73N 100.05W
06/09/2009  E1.75 INCH       FORD               KS   NWS EMPLOYEE

0608 PM     TSTM WND GST     3 SW DODGE CITY         37.73N 100.05W
06/09/2009  E65.00 MPH       FORD               KS   NWS EMPLOYEE

            GOLFBALL SIZE HAIL WAS ALSO REPORTED.

&&

UMSCHEID
Local storm report, Jun 9, 6:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
613 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 E DODGE CITY          37.76N 99.96W
06/09/2009  E1.75 INCH       FORD               KS   NWS EMPLOYEE

            HEAVY HAIL WITH NUMEROUS STONES TO THE SIZE OF GOLFBALLS
            WITH A FEW CLOSE TO 2 INCHES IN DIAMETER AT THE DODGE
            CITY AIRPORT AND WFO.

&&

UMSCHEID
Local storm report, Jun 9, 6:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             DODGE CITY              37.76N 100.01W
06/09/2009  E1.25 INCH       FORD               KS   PUBLIC

            HALF DOLLAR SIZED HAIL FELL AT MILITARY AND B AVENUE.

0600 PM     HAIL             2 NE DODGE CITY         37.78N 99.99W
06/09/2009  E2.00 INCH       FORD               KS   PUBLIC

&&

01
Local storm report, Jun 9, 6:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             DODGE CITY              37.76N 100.01W
06/09/2009  E1.75 INCH       FORD               KS   TRAINED SPOTTER

            THERE WAS A BROKEN STORM WINDOW AT 1ST AND ELM IN DODGE
            CITY. THIS WAS LIKELY DUE TO THE COMBINED GOLFBALL SIZE
            HAIL AND VERY STRONG WINDS.

&&

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:40 PM CDTSevere Thunderstorm WarningDDCFord, Gray50 min
Jun 9, 6:00 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman45 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman38 min
Jun 9, 6:27 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa48 min
Jun 9, 6:40 PM CDTTornado WarningDDCEdwards, Ford, Kiowa35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.